Minnesota, 2025

Blizzard and Winter Storm in Minnesota, November 25 to 26, 2025

November 25 to 26, 2025 · NWS FGF · 9 events in 9 counties and zones

This was an event that came from the Pacific Northwest. As the system approached the northern plains, it moved southeast, strengthened, and slowed a bit.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

This was an event that came from the Pacific Northwest. As the system approached the northern plains, it moved southeast, strengthened, and slowed a bit. The main impact included heavy snowfall rates (1 /hour) combined with strong winds to produce a 3-8 hour period of winter storm warning / blizzard conditions across the southern Red River Valley. I29 was closed from Fargo to the SD line. I94 in MN was no travel advised from Alexandria to Moorhead. 4 to 12 inches of snow were reported. This event occurred on the Tuesday before thanksgiving causing more of an impacted with the increased amount of travel.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Nov 25, 10:24 AM CST, 36 minutes earlier. Its key messages:

  • Falling and blowing snow impacts today into this evening, particularly southeast North Dakota into west central Minnesota.
  • Colder temperatures arrive behind this system with below normal temperatures into early next week.
Area forecast discussion, Nov 25, 10:24 AM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1024 AM CST Tue Nov 25 2025

.KEY MESSAGES...

- Falling and blowing snow impacts today into this evening,
  particularly southeast North Dakota into west central
  Minnesota.

- Colder temperatures arrive behind this system with below
  normal temperatures into early next week.

&&

.UPDATE...
Issued at 1024 AM CST Tue Nov 25 2025

We have made some significant headline changes as of 10 AM.

First, southeastern ND into west central MN has been upgraded to
a winter storm warning. About a half hour ago, WFO BIS received
a report of 6.7 inches in LaMoure county. We also received a
report of 2 inches of snow in the Gwinner area about an hour
ago. As the TROWAL continues to push push east through the
morning/afternoon hours, 3-5 hours of snowfall rates up to 1
inch per hour will foster a swatch of 6 to 8 inches of snow.
The higher totals we expect to reside along the ND/SD border.
These heavy snowfall rates in combination with winds gusting up
to 40 mph have resulted in poor visibility as low as a quarter
mile at times.

Tweaks were made to the advisory in the Devils Lake Basin, with
an extension through 6 PM. Remaining headlines appear on track,
with no changes planned.

UPDATE
Issued at 639 AM CST Tue Nov 25 2025

Radar and obs showing the heaviest snow just north of the vort
center in south central ND roughly between JMS/BIS. Sfc low is
moving southeast still and looks to be between Aberdeen and
Huron SD. HRRR 11z run shows continued idea of heaviest snow on
north and northeast edge of 500 mb low moving east thru SD, with
peak snow rates a little earlier than prev written....looks to
be 16z-19z period in SE ND. Issues in regards to snow amounts is
that temps will remain around 30-32 degrees and thus highly
variable snow accumulations from grass to concrete..though in
heavier snow rates will be enough to accumulate on concrete.
This area along SD border will still need to be watched for
heavier snow and warning impacts. Winds will increase this aftn
but snow is quite wet and heavy and outside of winds with
falling snow, not expecting a big blowing snow impact once any
snow ends.

&&

.DISCUSSION...
Issued at 344 AM CST Tue Nov 25 2025

...Synopsis...

Water vapor at 09z shows the well defined short wave entering
western SD and this will move east thru South Dakota into
southern Minnesota this evening. Mesoanalysis shows weak surface
low that moving southeast into southwest ND in between Bismarck
and Hettinger. A new low will develop and absorb this low today
and over east central SD into southern Minnesota and move east.
The tightest pressure gradient with northwest winds occurs from
southwest and south central ND into South Dakota and southwest
MN thru this evening. Enough of a pressure gradient for gusty
winds thru eastern ND/western MN as well, strongest southern
valley, but this will occur as low moves more into south central
MN mid to late aftn. Area of snow with this system over central
into eastern ND. The snow-no snow line has been near Bottineau
to Cando so far with trace amounts Cando via webcam and no snow
Langdon, Rolla to Bottineau. Based on latest HRRR main snow will
indeed move southeast and focus higher snowfall totals 4+ inches
in southeast ND into west central MN and south into parts of
SD/central MN. So overall sag south in heavier totals remains.

HREF indicate 1+ inch snow rates possible this aftn for a 3 hour
time along the SD/ND border Forman, Wahpeton areas. This is area
of max QPF as well and also closer to higher wind speeds in SD.
Therefore this area right along SD border will need to be
watched closely for warning impacts this aftn as the main snow
looks to be centered around 20-23z.

North edge of snowfall will see light accumulations with mostly
1-3 inches along Hwy 2 from Devils Lake thru Grand Forks with
3-4 Bemidji...with higher south. Based on obs in Langdon, Rolla
it is likely very little snow falls Grafton and north today and
in far northwest MN along Manitoba border. Even Grand Forks-TRF
area on the edge and may well see under an inch, but tight
gradient in the area so will maintain advisory for 1-3 inch
potential along Hwy 2.

System is quite progressive with snow ending most all areas
before midnight.

Colder air moves in behind this system, with temperatures
running below normal into early next week. Not unusually cold
for this time  of year, but coldest by far so far this month.

An area of snow will move southeast with an upper wave from
Montana into eastern SD Friday into Friday night, with northeast
edge of some light snow into southwest 1/2 of the fcst area. At
this time any amounts look to be very light and impacts from
this minimal.

&&

.AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/...
Issued at 639 AM CST Tue Nov 25 2025

TAFs are going to be extremely variable, changeable thru the day
due to vsbys in snow and ceilings, particularly true in Fargo.
But also in other areas such as GFK mainly this morning. North
winds increasing midday and aftn with gusts over 30 kts in east
central/southeast ND and this evening west central MN (west of
the trees).

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Storm Warning until 9 PM CST this evening for NDZ049-
     052-053.
     Winter Weather Advisory until noon CST today for NDZ006.
     Winter Weather Advisory until 6 PM CST this evening for NDZ014-
     015-024-026.
     Winter Weather Advisory until 6 PM CST this evening for
     NDZ027>030-038-039.
MN...Winter Weather Advisory until midnight CST tonight for
     MNZ001>003-013>017-022-023-027.
     Winter Storm Warning until midnight CST tonight for MNZ024-028-
     031-032.
     Winter Storm Warning until 9 PM CST this evening for MNZ029-
     030-040.

&&

UPDATE...Rafferty/Riddle
DISCUSSION...Riddle
AVIATION...Riddle
Hazardous weather outlook, Nov 25, 9:48 AM CST, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
948 AM CST Tue Nov 25 2025

MNZ001-004>009-013-014-NDZ006>008-015-016-026-027-054-261600-
West Polk-Kittson-Roseau-Lake Of The Woods-West Marshall-
East Marshall-North Beltrami-Pennington-Red Lake-Towner-Cavalier-
Pembina-Ramsey-Eastern Walsh-Nelson-Grand Forks-Western Walsh-
948 AM CST Tue Nov 25 2025

This hazardous weather outlook is for portions of eastern North
Dakota and northwest Minnesota.

.DAY ONE...Today and Tonight

Light snow today....an inch or two possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Reports of snow, ice, visibility, and poor road conditions are
appreciated.

MNZ002-015>017-022-023-NDZ014-024-028>030-261600-
Norman-East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Benson-Eddy-Griggs-Steele-Traill-
948 AM CST Tue Nov 25 2025

This hazardous weather outlook is for portions of eastern North
Dakota and northwest Minnesota.

.DAY ONE...Today and Tonight

Light snow today.... A Winter Weather Advisory is in effect for
1-3 inches and wind gusts up to 30 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Reports of snow, ice, visibility, and poor road conditions are
appreciated.

MNZ003-027-029-030-040-NDZ038-039-049-052-053-261600-
Clay-West Becker-Wilkin-West Otter Tail-Grant-Barnes-Cass-Ransom-
Sargent-Richland-
948 AM CST Tue Nov 25 2025

This hazardous weather outlook is for portions of eastern North
Dakota and west central Minnesota.

.DAY ONE...Today and Tonight

Moderate to heavy snow today.... A Winter Weather Advisory is in
effect for 3-7 inches and wind gusts up to 40 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Reports of snow, ice, visibility, and poor road conditions are
appreciated.

MNZ024-028-031-032-261600-
Hubbard-East Becker-East Otter Tail-Wadena-
948 AM CST Tue Nov 25 2025

This hazardous weather outlook is for portions of west central
and northwest Minnesota.

.DAY ONE...Today and Tonight

Moderate to heavy snow today.... A Winter Storm Warning is in
effect for 5-7 inches and wind gusts up to 30 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Reports of snow, ice, visibility, and poor road conditions are
appreciated.

In the hours before

Local storm report, Nov 25, 9:32 AM CST, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
932 AM CST Tue Nov 25 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 AM     Snow             Forman                  46.11N 97.63W
11/25/2025  M2.0 Inch        Sargent            ND   Public

            Snow still ongoing, 2.0 snow and 0.27 liquid
            for 7.4:1 SLR thus far.

&&

TT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 heavy snow, 2 blizzard, 2 winter storm. Local standard time, as filed.

Blizzard, Wilkin

When
November 25, 11:00 AM CST to 5:30 PM CST
Where
Wilkin forecast zone
Reported by
Mesonet
Coordinates
46.357, -96.468 (the zone’s center; the record gives no point)

Visibility was a quarter mile or less at the MN DOT sensor near Kent with a peak gust of 61 mph.

Heavy Snow, East Becker

When
November 25, 12:00 PM CST to November 26, 2:00 AM CST
Where
East Becker forecast zone
Reported by
CoCoRaHS
Coordinates
46.935, -95.674 (the zone’s center; the record gives no point)

Two Inlets observer reported 6.0 inch storm total.

Heavy Snow, East Otter Tail

When
November 25, 12:00 PM CST to November 26, 2:00 AM CST
Where
East Otter Tail forecast zone
Reported by
CoCoRaHS
Coordinates
46.409, -95.708 (the zone’s center; the record gives no point)

Deer Creek observer 2mi WSW reported a 8.0 inch storm total.

Winter Storm, Clay

When
November 25, 12:00 PM CST to November 26, 12:00 AM CST
Where
Clay forecast zone
Reported by
Public
Coordinates
46.892, -96.491 (the zone’s center; the record gives no point)

Reports of 3 to 5 inches across Clay county combined with winds gusting to around 40mph severely reduced visibility during daytime hours leading to increased impacts.

Winter Storm, West Becker

When
November 25, 12:00 PM CST to November 26, 12:00 AM CST
Where
West Becker forecast zone
Reported by
Public
Coordinates
46.935, -95.674 (the zone’s center; the record gives no point)

Reports of 3 to 5 inches across the Detroit Lakes area combined with winds gusting to around 40mph severely reduced visibility during daytime hours leading to increased impacts.

Heavy Snow, West Otter Tail

When
November 25, 12:00 PM CST to November 26, 2:00 AM CST
Where
West Otter Tail forecast zone
Reported by
CoCoRaHS
Coordinates
46.409, -95.708 (the zone’s center; the record gives no point)

Snowfall amounts of 6 to 7 inches were reported from several observers around Fergus Falls.

Heavy Snow, Wadena

When
November 25, 2:00 PM CST to November 26, 3:00 AM CST
Where
Wadena forecast zone
Reported by
CoCoRaHS
Coordinates
46.586, -94.969 (the zone’s center; the record gives no point)

Wadena observer 1mi NE reported a 7.4 inch storm total.

Heavy Snow, Hubbard

When
November 25, 2:00 PM CST to November 26, 3:00 AM CST
Where
Hubbard forecast zone
Reported by
Public
Coordinates
47.109, -94.917 (the zone’s center; the record gives no point)

Park Rapids had several reports of 4 to 6 inches for a storm total.

Blizzard, Grant

When
November 25, 4:00 PM CST to 7:00 PM CST
Where
Grant forecast zone
Reported by
Mesonet
Coordinates
45.934, -96.012 (the zone’s center; the record gives no point)

Visibility was a quarter mile or less at the Herman DOT sensor with a peak gust of 73mph.

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2025Every state in 2025This day in weather historyWarnings in Minnesota, November 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1302027, 1302022, 1302024, 1302036, 1302038, 1302049, 1302025, 1302026, 1302030.